Fake weed causing hallucinations
» More ways to bookmark this page
All about the latest K2, spice, fake weed, legal high trend.
Teens are getting high on an emerging drug called "fake weed," a concoction also known as K2 and "spice" that is also causing hallucinations, vomiting, agitation and other dangerous effects.
In the last month, Dr. Anthony Scalzo, a professor of toxicology at Saint Louis University, has seen nearly 30 cases of teenagers experiencing these adverse effects after smoking the fake weed, a legal substance that reportedly offers a marijuana-like high.
"K2 use is not limited to the Midwest; reports of its use are cropping up all over the country," Scalzo said. "I think K2 is likely a bigger problem than we're aware of at this time." For instance, Atlanta has seen about 12 cases recently.
K2 has been sold since 2006 as incense or potpourri for about $30 to $40 per three gram bag – comparable in cost to marijuana.
"K2 may be a mixture of herbal and spice plant products, but it is sprayed with a potent psychotropic drug and likely contaminated with an unknown toxic substance that is causing many adverse effects," said Scalzo, who also directs the Missouri Regional Poison Control Center.
NOTE: There have been reports of people getting sick from certain batches of k2. This article indicates that there may be an unknown contaminant in some types of spice product (any guesses?). We have no evidence to confirm this, but some batches of spice or K2 may include more than you bargained for.
All anonymous comments will be reviewed by a moderator before going live.